- To be interested in putting a bracelet around the wrist or holding an identification card indicating that the or she is a diabetic patient and the prescribed medicine in order to provide the necessary help when needed.
- To make a point of bringing glucose meter to determine the glucose rate daily and regularly, especially when feeling the level of glucose has impaired; and to hold a detailed medical report on your health condition
- To make a point of informing the nearest of you in the residence place and the doctor of the convoy that you are suffering from the diabetes.
- To make a point of taking an enough amount of the diabetic medicines and following a diet in line with the diabetes educator’s tips.
- To make sure of keeping the insulin cool during its moving and storing through putting it in the proper ice pack (thermos) or in the refrigerator in your residence place.
- To make a point of holding glucagon injection (after the doctor’s recommendation) to be used in case it happened not to be able to have food or to lose consciousness by your family members or any of those along in the convoy.
- To make a point of, during the Hajj, wearing a snug pair of socks to protect your feet from any ulcers, and avoiding walking barefoot.
- It is recommended not to start Tawaf (circumambulation of the Ka’ba) or Sa’i (walking between Safa and Marwa) if you did not take the medicine and have enough food, in order to prevent reducing the glucose level of the body.
- To make a point of drinking a proper amount of water and repeatedly.
- To temporarily stop performing the rites if you began to feel the symptoms of the glucose level reduction such as shaking, giddiness along with fatigue and exhaustion, sudden feeling of hunger, excessive sweating or blurring.
- To use your own electrical shaving machine rather than the razor to avoid wounds and inflammation as much as possible.
- To keep on having the main and light meals during the travelling and Hajj to avoid experiencing a severe reduction in the glucose level.
- To make a point of bringing some disinfectants to treat skin inflammations when occurring.
- If complications: such as the inflammations, skin ulcers occurred, you should consult the diabetes doctor.
- To head to the nearest health center or hospital when needed.
Stop temporarily performing the rites if you felt the glucose reduction symptoms such as severe fatigue, sudden hunger, blurring, or excessive sweating; and see if you could go on performing the rites or not.
What is the treatment of the hypoglycemia (low blood sugar)?
If you were conscious (mild degree), you could do the following:
Having a cup of sugary juice such as: orange, apple, and mixed fruits,
- As much as two spoons of raisin,
- As much as two spoons of honey,
- As much as two spoons of sugar stirred in a cup of water, or
- From 2 to 5 glucose tablets ( you can buy them from the pharmacy)
However, if you failed to respond meaning that you about to lose your consciousness, then you would need a glucagon injection. And in the event that you lost consciousness, any member of your family or those along in your
residence place or around you must do the following:
- Hastening to administer the glucagon injection if it were available in the place where the incident occurred.
- If it were not available or the patient did not come around within 15 to 20 minutes after the glucagon injection, the patient must be transferred to the nearest health center or hospital as quickly as possible.
- You must hold a card along containing the instructions to do when you lose consciousness due to the low blood sugar, and make sure that your family members can do that.